| Model Number |
AR40E |
| Medical Device Problem Code |
Contamination (1120)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/24/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Section a4 and a5 (ethnicity): unknown/ not provided.Asku.Section d6a: if implanted, give date: not applicable, as lens was not implanted.Section d6b: if explanted, give date: not applicable, as lens was not implanted, hence not explanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that an intraocular lens (iol) was removed from the patient's left eye due to doctor could not remove the coating on the optic which was noticed splitting when injecting the lens.That is the reason that the doctor replaced the lens with a non johnson and johnson iol.There was no incision enlargement, no vitrectomy, no sutures done.The patient fully recovered.No other information was provided.
Additional Manufacturer Narrative
Corrected data: upon further review, it was observed that the code ¿4627¿ was inadvertently entered in the initial mdr report which is incorrect.The correct code that should have been entered is ¿4631¿ since the report indicated that the lens was fully inserted, then removed and replaced.In review, it was also noted that an incorrect justification for fields (d6a & d6b) were inadvertently used in the section h10 of the initial mdr report.Therefore, the information has been corrected in this supplemental mdr report and the following fields were updated accordingly.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h6: health effect impact code: 4631 - more complex surgery all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Corrected data: upon further review it was indicated that in the initial report mfr # 3012236936-2023-02201, the doctor placed the first suspect lens ar40e, noticed the problem, exchanged it for a non johnson and johnson iol.However, it was learned that the suspect lens ar40e was actually replaced with the other suspect lens ar40e where the doctor noticed the same problem again and so finally exchanged the other suspect ar40e for a non-johnson and johnson lens.Therefore, the same issue reported with two ar40e lenses.But the doctor was not sure which lens was inserted first and which one second.This supplemental mdr captures suspect ar40e, serial number 2207342250.A separate report was submitted for the other lens.Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on: nov.7, 2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection of the lens revealed that it was received as four lens halves loose inside a specimen cup.The lens presented cut in half and with material on the lens which was present in all four halves.The lenses were forwarded to eag laboratories for foreign matter analysis.Per eag laboratories, the material was consistent with an inorganic carbonate similar to calcium carbonate and possible silica.The ftir spectrum raw data output file generated by eag laboratories was compared against the añasco manufacturing ftir library and the data did not yield any results with at least a 0.90000 correlation.The top hit was iol tamper evident, for use with folding carton glue side with a correlation of 0.672513.The complaint issue "foreign material - loose" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.